Texas, 2009Drought in Texas, February 1 to 28, 2009
February 1 to 28, 2009 · NWS SJT · 24 events in 24 counties and zones
A persistent drought continues across much of West Central Texas with very little rainfall across the region since November of 2008. This has resulted in rainfall deficiencies of 4 to 6 inches below normal through the end of February.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent drought continues across much of West Central Texas with very little rainfall across the region since November of 2008. This has resulted in rainfall deficiencies of 4 to 6 inches below normal through the end of February.
For the period November 2008 through February 2009, Abilene received 0.58 inches of precipitation. Normal precipitation for this period is 4.67 inches. For the period October 2008 through February 2009, San Angelo received 2.62 inches of precipitation. Normal precipitation for this period is 6.61 inches. During this same period, Junction measured 1.6 inches of precipitation. Normal precipitation for this period is about 7.75 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jan 31, 11:27 PM CST, 33 minutes earlier.
Area forecast discussion, Jan 31, 11:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1127 PM CST SAT JAN 31 2009
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS TERMINALS.
SOUTH WINDS TONIGHT WILL GIVE WAY TO NORTH WINDS BEHIND A COLD
FRONT LATE SUNDAY MORNING INTO SUNDAY AFTERNOON...AS A COLD FRONT MOVES
THROUGH THE REGION. WILL SEE A FEW GUST AT OR ABOVE 20 KNOTS
ACROSS MOST OF THE AREA SUNDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 1002 PM CST SAT JAN 31 2009/
UPDATE...
ADJUSTMENTS WERE MADE EARLIER IN THE EVENING FOR SKY CONDITION...
OVERNIGHT LOW TEMPERATURES AND WINDS. SEE DISCUSSION BELOW.
DISCUSSION...
EARLIER IN THE EVENING...ADJUSTMENTS WERE MADE TO CARRY GENERALLY
CLEAR SKIES TONIGHT (BASED ON SATELLITE IMAGERY AND LATEST MODEL
DATA)...TO DECREASE THE WIND SPEEDS ACROSS OUR SOUTHERN COUNTIES
(WHERE DECOUPLING OF THE WINDS IS EXPECTED)...AND TO ADJUST SOME
OF THE OVERNIGHT LOWS. TWEAKED THE LOWS UP BY A COUPLE OF DEGREES
ACROSS THE NORTHERN BIG COUNTRY...AND DECREASED THE LOWS ACROSS
OUR SOUTHERN COUNTIES.
PREV DISCUSSION... /ISSUED 531 PM CST SAT JAN 31 2009/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS TERMINALS
THROUGH THE PERIOD. GUSTY SOUTH WINDS WILL CONTINUE THROUGH
SUNSET...AND THEN BEGIN TO DROP OFF. COLD FRONT ARRIVING DURING
THE DAY ON SUNDAY WILL SHIFT WINDS AROUND TO THE NORTH AND NORTHWEST.
PREV DISCUSSION... /ISSUED 311 PM CST SAT JAN 31 2009/
DISCUSSION...
SFC HIGH PREVIOUSLY CENTERED OVER S TX HAS MOVED EWD AND NOW
CENTERED OVER NRN GULF OF MEX. THUS...WARM AND DRY SW FLOW IS
SPREADING ACROSS WC TX THIS AFTERNOON. LEE SIDE TROUGH
STRENGTHENING TODAY AS MAIN LOW MOVES ESE ACROSS C CANADA TO JUST
NORTH OF GREAT LAKES BY SUN AM WITH EXTENDING FRONT MOVING INTO TX
PANHANDLE. FRONT EXPECTED TO MOVE INTO NRN HALF OF BIG COUNTRY BY
MIDDAY AND THROUGH REMAINDER OF CWA DURING THE AFTERNOON HOURS. SO
SHOULD HAVE 10 DEGREE SPREAD OR SO IN SUN HIGHS WITH GREATEST
VARIANCES IN BIG COUNTRY. COOLER TEMPERATURES IN STORE FOR MON/MON
NT WITH HIGH PRESSURE OVER TX. A SECOND BACK DOOR FRONT SHOULD
MOVE INTO WC TX ON TUE. HOWEVER...STRONGER HIGH WILL REMAIN NE OF
AREA FOR WED...SLIDING SE OVER THE SE U.S. BY THU BRINGING DRY AND
WARM AIR ACROSS THE STATE FOR WED ON THROUGH THE LATER PART OF
THE FORECAST. AT THIS TIME NEITHER FRONT HOLDS ANY SUBSTANTIAL
MOISTURE ENOUGH FOR PRECIPITATION. DRY WEATHER WILL BE MAIN
CONCERN THIS FORECAST PERIOD AS FIRE WX REMAINS ELEVATED...SOILS
DRY...GRASSES CURED.
11/KEISER
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 40 62 31 54 29 / 0 0 0 0 0
SAN ANGELO 37 66 33 56 28 / 0 0 0 0 0
JUNCTION 35 67 35 57 26 / 0 10 10 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07
Hazardous weather outlook, Jan 31, 1:53 PM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
153 PM CST SAT JAN 31 2009
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
153 PM CST SAT JAN 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM THIS EVENING FOR THE
WESTERN BIG COUNTRY DUE TO VERY DRY CONDITIONS COMBINED WITH
STRONG WINDS. SHOULD ANY WILDFIRES OCCUR THIS AFTERNOON...
CONDITIONS WILL BE CONDUCIVE FOR EXPLOSIVE FIRE GROWTH AND SPREAD.
RESIDENTS ARE THEREFORE DISCOURAGED FROM OUTDOOR BURNING OF ANY
KIND...AND URGED TO PROPERLY DISPOSE OF BURNING MATERIALS SUCH AS
CIGARETTES.
ACROSS THE REST OF THE AREA...ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED WITH BREEZY SOUTHWEST WINDS AND RELATIVE HUMIDITY VALUES
DROPPING TO LESS THAN 15 PERCENT DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Brown
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
Most of the Brown County was in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Callahan
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Callahan County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Coke
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Coke County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Coleman
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed most of Coleman County in a severe drought. The extreme southern part of the county was placed in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Concho
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Concho County in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Crockett
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Crockett County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Fisher
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Fisher County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Haskell
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Haskell County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Irion
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Irion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Irion County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Jones
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Jones County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Nolan
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Nolan County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Throckmorton
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Throckmorton County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Shackelford
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Shackelford County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Sterling
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Sterling County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Taylor
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Taylor County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Runnels
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Runnels County in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Sutton
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed the eastern half of Sutton County in an extreme drought. The western half of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Schleicher
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed the eastern half of Schleicher County in an extreme drought. The western half of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Tom Green
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed the southeastern third of Tom Green County in an extreme drought. The northwestern two thirds of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Menard
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed the Menard County in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Kimble
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Kimble County in an exceptional drought. The western half of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, Mason
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed Mason County in an exceptional drought. The western half of the county continues to be in a severe drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, McCulloch
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed McCulloch County in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
Drought, San Saba
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought monitor has placed San Saba County in an extreme drought. According to the Texas Crop Report issued February 18 by The Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas: Temperatures were mild with very high winds, rainfall was sparse, and fire dangers were extremely high as burn bans remained in effect. Wheat fields were in poor conditions due to the lack of moisture, yields continue to decrease, only irrigated crops survived the dry conditions. Range and pasture conditions remained poor with supplemental feeding of livestock increased.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 11, 2009$5.0 million · 8 events
- Drought in Texas, February 1 to 28, 2009$790,000 · 18 events
- Drought in California, February 1 to 28, 2009$50,000 · 1 event
- Drought in Oklahoma, February 1 to 28, 200922 events
- Drought in Wisconsin, February 1 to 28, 200916 events
- Drought in Texas, February 1 to 28, 200915 events
- Drought in California, February 1 to 28, 200911 events
- Drought in Texas, February 1 to 28, 20098 events
- Drought in Hawaii, February 1 to 28, 20098 events
- Heavy Snow in Alaska, February 1 to 3, 20097 events
- Hail in Texas, February 1, 2009$6,000 · 1.75 in hail · 7 events
- Dense Fog and Strong Wind in California, February 1 to 5, 2009$200 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155397, 155399, 155402, 155403, 155405, 155406, 155407, 155410, 155411, 155412, 155416, 155417, 155418, 155419, 155420, 155421, 155423, 155426, 155427, 155428, 155429, 155430, 155432, 155433.